Alert archive / Vermont / Special Weather Statements in 2012
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Aug 5, 2012, 8:25 PM EDT for Rutland County, Vermont. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 8:25 PM EDT (00:25 UTC)
- Expired
- Aug 5, 2012, 9:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Burlington, VT
County Rutland County, VT
The radar
The Burlington radar (KCXX), 105 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
869
WWUS81 KBTV 060025
SPSBTV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
825 PM EDT SUN AUG 5 2012
NYZ035-VTZ009>012-018-019-060130-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-ORANGE VT-
WESTERN ADDISON VT-WESTERN RUTLAND VT-WINDSOR VT-
825 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHWESTERN
WINDSOR...RUTLAND...SOUTHEASTERN ESSEX...SOUTHERN ADDISON AND WEST
CENTRAL ORANGE COUNTIES...
AT 821 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHIPMANS POINT NEW YORK TO GANSEVOORT NEW YORK...MOVING EAST AT 35
MPH.
WIND GUSTS TO 50 MPH AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST HAVEN...ORWELL...SUDBURY...FAIR HAVEN...LEICESTER...EAST
POULTNEY...WEST PAWLET...NORTH PAWLET...HOLDEN...ROBINSON...
ROCHESTER...HANCOCK...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4330 7284 4329 7299 4330 7303 4331 7325
4356 7326 4358 7330 4362 7332 4362 7336
4356 7339 4358 7343 4364 7343 4376 7336
4379 7336 4381 7342 4392 7295 4398 7251
4327 7281
$$
MUCCILLIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Aug 5, 7:42 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 5, 7:42 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 742 PM EDT SUN AUG 5 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL MOVE THROUGH THE REGION THIS EVENING. BY MONDAY MORNING A COLD FRONT WILL SWEEP INTO THE REGION...ENDING THE RAIN THREAT AND RETURN TEMPERATURES TO NEAR NORMAL. FAIR WEATHER WILL FOLLOW THROUGH MID WEEK. && .NEAR TERM /UNTIL 8 AM MONDAY MORNING/... AS OF 742 PM EDT SUNDAY...LINE OF STRONG STORMS NOW MOVING ACROSS THE CHAMPLAIN VALLEY. LINE IS OUT AHEAD OF BEST DEEP LAYER SHEAR AND INSTABILITY IS NOT AS GOOD AS WELL. THUS WE SHOULD BE LOOKING AT STRONG STORMS AS THEY MOVE ACROSS VERMONT OVER THE NEXT COUPLE OF HOURS...WIND GUSTS 40-50 MPH AND VERY HEAVY DOWNPOURS. MAIN FRONT IS WEST OF THE SAINT LAWRENCE VALLEY...SO THERE COULD BE SOME ADDITIONAL CONVECTION FORMING OVER NORTHERN NEW YORK LATER TONIGHT...BUT SEVERE THREAT WILL HAVE DIMINISHED. && .SHORT TERM /8 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 400 PM EDT SUNDAY...SURFACE HIGH PRESSURE BUILDING INTO REGION DURING THIS SHORT TERM PERIOD...WHILE BROAD UPPER TROUGH SETTLES INTO THE EASTERN GREAT LAKES. COMBINATION OF LOW HEIGHTS AND HIGH AT SURFACE WILL ALLOW FOR BIG DIURNAL TEMP SWINGS WITH COOL NIGHTTIME LOWS AND SUNNY DAYS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 431 AM EDT SUNDAY...A WEAK RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION EARLY WEDNESDAY...WITH FAIR AND DRY WEATHER EXPECTED. ECMWF AND GFS MODELS CONTINUE TO HINT AT SOME SCATTERED CONVECTION TO DEVELOP ALONG AND NEAR THE INTERNATIONAL BORDER WEDNESDAY AFTERNOON. HAVE GONE WITH SLIGHT CHANCE POPS FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON IN THE VICINITY OF THE INTERNATIONAL BORDER. THE REMAINDER OF THE FORECAST WILL REMAIN DRY ON WEDNESDAY. EXPECTING DRY WEATHER WEDNESDAY NIGHT...AS ANY CONVECTION THAT DOES DEVELOP WEDNESDAY AFTERNOON WILL LIKELY DISSIPATE WITH THE LOSS OF DAYTIME SURFACE HEATING. ECMWF AND GFS HINTING AT SOME SCATTERED CONVECTION THURSDAY AFTERNOON...SO HAVE GONE WITH LOW CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. THE WEATHER WILL BECOME UNSETTLED TOWARD THE END OF THE WEEK...WITH THE GFS AND ECMWF MODELS SHOWING AN UPPER TROUGH AND A CLOSED UPPER LOW OVER THE WESTERN GREAT LAKES SLOWLY SWINGING EASTWARD...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION FRIDAY AND SATURDAY. COOLER AIR ALOFT WILL WORK INTO THE REGION ON SUNDAY. HOWEVER...THIS WILL SET THE STAGE FOR MORE RAIN SHOWERS ON SUNDAY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THROUGH 00Z TUESDAY...LINE OF SHOWERS AND THUNDERSTORMS ORIENTED NORTH/SOUTH ALONG VT/NY BORDER WILL CONTINUE EAST THROUGH 06Z. GENERALLY VFR WITH SOME MVFR VIS UNTIL PRECIPITATION CLEARS. AFTER 06Z PATCHY IFR IN FOG, MAINLY KSLK/KMPV. AFT 12Z VFR. OUTLOOK 00Z TUESDAY THROUGH FRIDAY... 00Z TUESDAY TO 12Z THURSDAY...VFR. SCATTERED IFR MORNINGS IN FOG. 12Z THURSDAY THROUGH FRIDAY...MAINLY VFR WITH SCATTERED MVFR IN SHOWERS AHEAD AND ALONG A SLOW MOVING COLD FRONT MOVING IN FROM THE NORTHWEST. && .MARINE... A LAKE WIND ADVISORY IS IN EFFECT TODAY AND TONIGHT... WINDS AT 10 TO 20 KTS THIS MORNING WILL CONTINUE TO INCREASE...AND BECOME STRONG AND GUSTY DURING THE AFTERNOON. WIND SPEEDS OF 25 TO 35 KNOTS WITH HIGHER GUSTS WILL BUILD WAVES TO 2 TO 5 FEET THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE INTO THIS EVENING...THROUGH AROUND MIDNIGHT. AFTER MIDNIGHT...WINDS WILL BECOME 10 TO 20 KTS...WITH WAVES DECREASING TO 1 TO 3 FEET. THERE IS ALSO A LAKE THUNDERSTORM ADVISORY IN EFFECT THIS AFTERNOON THROUGH TONIGHT... AS A COLD FRONT APPROACHES FROM THE GREAT LAKES REGION...SHOWERS AND THUNDERSTORMS AHEAD OF IT WILL MOVE EASTWARD ACROSS THE NORTH COUNTRY. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. STORMS WILL MOVE INTO THE CHAMPLAIN VALLEY EARLY THIS AFTERNOON. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS...POSSIBLY REDUCING VISIBILITIES TO LESS THAN 3 MILES. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...HANSON NEAR TERM...EVENSON/HANSON SHORT TERM...HANSON LONG TERM...WGH AVIATION...HANSON MARINE...WFO BTV
Hazardous weather outlook, Aug 5, 4:08 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 408 PM EDT SUN AUG 5 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-062015- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 408 PM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THE THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL EXIST ACROSS NORTHERN NEW YORK THROUGH ABOUT 800 PM TONIGHT AND BETWEEN 600 PM AND MIDNIGHT ACROSS VERMONT. NORTHERN NEW YORK WILL HAVE THE GREATEST POTENTIAL FOR THE STRONG TO SEVERE STORMS WITH STRONG WINDS...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING EXPECTED. WHILE THE THREAT FOR STRONG TO SEVERE STORMS IS NOT AS GREAT ACROSS VERMONT...ANY STORMS WILL STILL HAVE THE POTENTIAL FOR STRONG WIND GUSTS...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. SEEK SHELTER AS STORMS APPROACH! .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 5, 6:16 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
616 PM EDT SUN AUG 5 2012
NYZ028-030-031-034-035-VTZ001-052315-
EASTERN CLINTON NY-EASTERN ESSEX NY-GRAND ISLE VT-
SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
616 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EAST CENTRAL
FRANKLIN...NORTHERN ESSEX...SOUTHERN CLINTON AND WEST CENTRAL GRAND
ISLE COUNTIES...
AT 609 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTHEAST OF BRYANTS MILL TO FRANKLIN FALLS TO 3 MILES NORTH OF
TAHAWUS IN NORTHERN NEW YORK...MOVING EAST AT 40 MPH.
HEAVY DOWNPOURS AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
PLATTSBURGH AROUND 650 PM EDT...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4484 7334 4458 7341 4412 7343 4409 7406
4444 7399 4483 7415
MUCCILLISpecial weather statement, Aug 5, 6:20 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
620 PM EDT SUN AUG 5 2012
NYZ028-031-VTZ001-002-052315-
EASTERN CLINTON NY-GRAND ISLE VT-WESTERN CLINTON NY-
WESTERN FRANKLIN VT-
620 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN CLINTON...
NORTHERN GRAND ISLE AND NORTHWESTERN FRANKLIN COUNTIES...
AT 615 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELLENBURG CENTER...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MOOERS FORKS...CANNON CORNERS...MOOERS...SCIOTA...PERRY MILLS...EXIT
43 I87...ALBURGH...ALBURGH SPRINGS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4501 7311 4484 7351 4483 7391 4499 7401
4501 7396 4502 7344 4502 7311
MUCCILLILocal storm report, Aug 5, 6:26 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
626 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG LAKE CLEAR 44.37N 74.23W
08/05/2012 FRANKLIN NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN BLOCKING ROUTE 30
&&
EVENT NUMBER BTV1200369
NFSpecial weather statement, Aug 5, 7:13 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
713 PM EDT SUN AUG 5 2012
NYZ028-034-035-VTZ001-002-005-006-008-009-016>018-060015-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN ESSEX NY-WESTERN FRANKLIN VT-
713 PM EDT SUN AUG 5 2012
...A LINE OF THUNDERSTORMS WILL MOVE THROUGH CHITTENDEN...
NORTH CENTRAL ADDISON...NORTHEASTERN ESSEX...NORTHWESTERN
WASHINGTON...SOUTH CENTRAL FRANKLIN...SOUTHEASTERN CLINTON...
SOUTHWESTERN GRAND ISLE AND SOUTHWESTERN LAMOILLE COUNTIES...
AT 706 PM EDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM
COLCHESTER REEF TO QUAKER SMITH POINT TO BOQUET...MOVING EAST AT 40
MPH.
BRIEF HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHIMNEY CORNER...EXIT 17 I89...WESTFORD...EAST MONKTON...NORTH
UNDERHILL...PLEASANT VALLEY...SMUGGLERS NOTCH...SOUTH CAMBRIDGE...
CADYS FALLS...HYDE PARK...RIVERTON...EXIT 8 I89...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4469 7262 4436 7259 4418 7258 4422 7358
4439 7338 4459 7339
MUCCILLISpecial weather statement, Aug 5, 8:13 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
813 PM EDT SUN AUG 5 2012
NYZ034-035-VTZ003-005-006-008-009-017-018-060115-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-LAMOILLE
VT-
ORLEANS VT-WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN ESSEX NY-
813 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ADDISON...
SOUTHEASTERN CHITTENDEN...SOUTHEASTERN ESSEX...SOUTHERN LAMOILLE...
SOUTHWESTERN ORLEANS AND WESTERN WASHINGTON COUNTIES...
AT 807 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WILLISTON VERMONT TO TICONDEROGA NEW YORK...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS TO 40 MPH AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 11 I89...EAST MONKTON...WEST BOLTON...JERICHO CENTER...WEST
CORNWALL...SHOREHAM CENTER...BUELS GORE...SALISBURY STATION...NORTH
DUXBURY...LINCOLN...NORTH FAYSTON...WATERBURY...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4464 7241 4392 7293 4379 7337 4380 7338
4379 7355 4444 7310
MUCCILLISpecial weather statement, Aug 5, 8:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
825 PM EDT SUN AUG 5 2012
NYZ035-VTZ009>012-018-019-060130-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-ORANGE VT-
WESTERN ADDISON VT-WESTERN RUTLAND VT-WINDSOR VT-
825 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHWESTERN
WINDSOR...RUTLAND...SOUTHEASTERN ESSEX...SOUTHERN ADDISON AND WEST
CENTRAL ORANGE COUNTIES...
AT 821 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHIPMANS POINT NEW YORK TO GANSEVOORT NEW YORK...MOVING EAST AT 35
MPH.
WIND GUSTS TO 50 MPH AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST HAVEN...ORWELL...SUDBURY...FAIR HAVEN...LEICESTER...EAST
POULTNEY...WEST PAWLET...NORTH PAWLET...HOLDEN...ROBINSON...
ROCHESTER...HANCOCK...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4330 7284 4329 7299 4330 7303 4331 7325
4356 7326 4358 7330 4362 7332 4362 7336
4356 7339 4358 7343 4364 7343 4376 7336
4379 7336 4381 7342 4392 7295 4398 7251
4327 7281
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:13 PM EDT | Special Weather Statement | BTV | Addison | 62 min |
Nearby
Special Weather Statements in Vermont, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.